Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

How to come off of medication

LexusLLexus Posts: 14
edited 06/11/2012 - 8:55 AM in Pain Medications
I have been on Oxycodone W/ARAP 5/325 since June 1,2011. I had my surgery June 29,2011. And I'm still on meds. I also was put on Flexeril after surgery. My surgery went very well. When I first started on the Oxycodone I had to take 1 and sometimes 2 every 4 hours and even then I would be in pain before the 4 hours was up. Now I'm down to taking 3 a day every 8 hours. I would like to stop taking them altogether but when I tried to cut down to taking 2 a day I had withdrawls. I was wondering how others on this forum did this.

Surgery June 29, 2011 on C6-7 Anterior Diskectomy and fusion.



  • Withdrawal symptoms are sweating, hot and cold flashes, muscle cramps, diarrehea, and general body aches much like the flu. Thankfully, they are relatively short lived. The worst of them are over by day 3 and then symptoms continue to improve over the next two or three days.
    The other way is to talk to your doctor about a taper plan. You have been on narcotics for a short period of time-so any withdrawal symptoms should be minimal. Since you are only taking 3 tablets a day now, then reducing the pills by whatever plan your surgeon gives you should be a relatively smooth transition until you are off the medications. Congratulations on a successful surgery!
  • your doctor will give you something to help with the withdrawal {diazepam} most probable .of some other drug at as addictive .but the advice already given is very good .dont try to do it with out doctors supervision/help
    1997 laminectomy
    2007 repeat laminectomy and discectomy L4/L5
    2011 ALIF {L4/L5/S1}
    2012 ? bowel problems .still under investigation
    2014 bladder operation may 19th 2014
  • dilaurodilauro ConnecticutPosts: 9,874
    You really have not been on the narcotic very long and the dosage is not all that high.

    Normally, I would not expect to think that anyone would start to have withdrawal symptoms so soon. But everyone is different and people react to medications differently.

    I would definitely contact your doctor and tell them what you have been doing and how you are feeling. Let them figure out the best plan for you.

    I know many people who have had withdrawal problems after extended periods of time ( Over a year ) and they seem to somewhat help that withdrawal by drinking a lot of water.

    But before you do anything, consult with your doctor.
    Ron DiLauro Spine-Health System Administrator
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
  • The only thing I can add,is don't try to be brave and go off meds cold turkey----
Sign In or Register to comment.